Journal cover Journal topic
Annales Geophysicae An interactive open-access journal of the European Geosciences Union
Journal topic

Journal metrics

Journal metrics

  • IF value: 1.490 IF 1.490
  • IF 5-year value: 1.445 IF 5-year
    1.445
  • CiteScore value: 2.9 CiteScore
    2.9
  • SNIP value: 0.789 SNIP 0.789
  • IPP value: 1.48 IPP 1.48
  • SJR value: 0.74 SJR 0.74
  • Scimago H <br class='hide-on-tablet hide-on-mobile'>index value: 88 Scimago H
    index 88
  • h5-index value: 21 h5-index 21
Volume 15, issue 2
Ann. Geophys., 15, 249–254, 1997
https://doi.org/10.1007/s00585-997-0249-1
© European Geosciences Union 1997
Ann. Geophys., 15, 249–254, 1997
https://doi.org/10.1007/s00585-997-0249-1
© European Geosciences Union 1997

  28 Feb 1997

28 Feb 1997

The auroral O+ non-Maxwellian velocity distribution function revisited

D. Hubert and F. Leblanc D. Hubert and F. Leblanc
  • URA 264, Département de Recherche Spatiale, Observatoire de Paris, 92195 Meudon Cedex, France

Abstract. New characteristics of O+ ion velocity distribution functions in a background of atomic oxygen neutrals subjected to intense external electromagnetic forces are presented. The one dimensional (1-D) distribution function along the magnetic field displays a core-halo shape which can be accurately fitted by a two Maxwellian model. The Maxwellian shape of the 1-D distribution function around a polar angle of 21 ± 1° from the magnetic field direction is confirmed, taking into account the accuracy of the Monte Carlo simulations. For the first time, the transition of the O+ 1-D distribution function from a core halo shape along the magnetic field direction to the well-known toroidal shape at large polar angles, through the Maxwellian shape at polar angle of 21 ± 1° is properly explained from a generic functional of the velocity moments at order 2 and 4.

Publications Copernicus
Download
Citation